The Mathematical Institute, University of Oxford, Eprints Archive

Superposition of modes in a caricature of a model for morphogenesis

Maini, P. K. (1990) Superposition of modes in a caricature of a model for morphogenesis. Journal of Mathematical Biology, 28 (3). pp. 307-315.

[img]
Preview
PDF
377Kb

Abstract

In a model proposed for cell pattern formation by Nagorcka et al. (J. Theor. Biol. 1987) linear analysis revealed the possibility of an initially spatially uniform cell density going unstable to perturbations of two distinct spatial modes. Here we examine a simple one-dimensional caricature of their model which exhibits similar linear behaviour and present a nonlinear analysis which shows the possibility of superposition of modes subject to appropriate parameter values and initial conditions.

Item Type:Article
Uncontrolled Keywords:Mechanochemical - Superposition of modes - Cell patterning
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:522
Deposited By:Philip Maini
Deposited On:15 Dec 2006
Last Modified:20 Jul 2009 14:22

Repository Staff Only: item control page